New Mexico, 2005

Hail in New Mexico, May 6, 2005

May 6, 2005 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 6, 1:40 PM MST, 6 hours 10 minutes earlier.

Area forecast discussion, May 6, 1:40 PM MST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
240 PM MDT FRI MAY 6 2005

.DISCUSSION...UPPER LOW OVER SOUTHERN NV IS EJECTING TO THE NORTHEAST
TODAY. UPPER GRADIENT WILL TIGHTEN THIS AFTERNOON AND EARLY EVENING
AND WINDS INCREASE ALOFT. ATMOS REMAINS MOIST OVER THE EASTERN PLAINS
WITH 40S AND MID 50S DWPTS. CAPE HAS BEEN INCREASING OVER THE EAST
WITH CIN DECREASING AND LI IN THE MINUS 4 RANGE. WILL KEEP THE SH AND
STRONG TS IN THRU THE EVENING OVER THE NORTHEAST HIGHLANDS...
NORTHEAST PLAINS...AND FAR EAST CENTRAL PLAINS. THE STRONG STORMS
THAT COULD PRODUCE STRONG WINDS AND LARGE HAIL SHOULD REMAIN
ISOLATED. EXPECT WINDY CONDITIONS THRU THE EARLY EVENING WITH
SUSTAINED SPEEDS JUST BELOW WIND ADV CRITERIA OR ONLY OCCASIONALLY
HITTING CRITERIA. RH VALUES HAVE DECREASED ENOUGH TO PROMPTED THE
ISSUANCE OF A RED FLAG WARNING FOR THE NORTHEAST PLAINS...SANDIA-
MANZANO AND GALLINAS MTNS...AND WEST CENTRAL HIGHLANDS FOR THE REST
OF THE EVENING. THE UPPER LOW CONTINUES TO EJECT NORTHEAST OVER UT
AND INTO WY. NM STAYS UNDER THE SOUTHERN EDGE OF THE AXIS. SOME
RETURN FLOW WILL BRING SFC MOISTURE BACK INTO EASTERN NM THRU SAT
MORNING...THEN A DRIER AIRMASS IS BROUGHT IN FROM THE SOUTHWEST. A
FEW DISTURBANCES WILL ROTATE AROUND THE MAIN LOW OVER NM ALTHOUGH THE
ATMOS SHOULD BE DRIER...SO WILL LEAVE SCHC SH/TS OVER HIGHER
TERRAIN FOR NOW THRU SUN. SLIGHT RIDGING ON MON WILL GIVE A BRIEF
BREAK BEFORE THE NEXT SYSTEM DIGS INTO THE GREAT BASIN AND THEN
EJECTS TO THE NORTHEAST OVER THE NORTH AND CENTRAL ROCKIES. AGAIN
NM WILL REMAIN ON THE SOUTHERN EDGE OF THE MAIN AXIS. EXPECT BREEZY
TO WINDY CONDITIONS FROM TUE THRU FRI. THE PATTERN WILL BE
UNSETTLED OVER THE NORTHERN TIER OF THE CWA IN THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  42  66  40  70 /  20  10  10   0
GALLUP..........................  34  64  32  68 /  10   0   0   0
GRANTS..........................  37  66  37  72 /  10   0   0   0
GLENWOOD........................  40  74  38  78 /   0   0   0   0
CHAMA...........................  32  57  27  61 /  20  20  20  10
LOS ALAMOS......................  40  63  36  67 /  20  10  10   0
RED RIVER.......................  28  53  25  59 /  20  20  20  10
TAOS............................  37  62  31  66 /  20  10  10  10
SANTA FE........................  39  66  37  69 /  10   0   0   0
SANTA FE AIRPORT................  41  68  39  72 /  10   0   0   0
ESPANOLA........................  38  69  36  74 /  20   0   0   0
ALBUQUERQUE HEIGHTS.............  49  72  48  75 /  10   0   0   0
ALBUQUERQUE VALLEY..............  45  73  45  76 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  46  70  46  73 /  10   0   0   0
ALBUQUERQUE WEST MESA...........  48  72  47  75 /   0   0   0   0
SOCORRO.........................  47  75  46  78 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  39  65  38  68 /  10   0   0   0
MORIARTY/ESTANCIA...............  36  70  35  72 /   0   0   0   0
CARRIZOZO.......................  47  74  45  77 /   0   0   0   0
RUIDOSO.........................  41  68  40  71 /   0   0   0   0
RATON...........................  39  68  35  71 /  20   0   0  10
LAS VEGAS.......................  40  66  38  70 /  20   0   0  10
ROY.............................  44  69  41  70 /  20   0   0  10
CLAYTON.........................  48  74  45  73 /  30   0   0  10
SANTA ROSA......................  49  77  45  79 /  10   0   0   0
TUCUMCARI.......................  54  80  50  81 /  30   0   0   0
FORT SUMNER.....................  51  79  47  82 /  10   0   0   0
CLOVIS..........................  53  79  49  80 /  30   0   0   0
PORTALES........................  53  81  50  82 /  30   0   0   0
ROSWELL.........................  54  83  51  86 /  10   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT TODAY FOR
NMFZ106-107-109.

&&

23
Hazardous weather outlook, May 6, 5:00 AM MST, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI MAY 6 2005

NMZ001>021-026-071200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT FRI MAY 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING
OVER NORTHERN AND EASTERN NEW MEXICO. ORGANIZED SEVERE WEATHER IS
NOT ANTICIPATED TODAY. HOWEVER...SOME STORMS ALONG THE TEXAS STATE
LINE COULD BECOME STRONG ENOUGH TO PRODUCE SMALL HAIL OR WIND GUSTS
UP TO 50 MPH.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES
AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DPORTER

In the hours before

Special weather statement, May 6, 3:21 PM MST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
421 PM MDT FRI MAY 6 2005

NMZ012-018-062300-
CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-
421 PM MDT FRI MAY 6 2005

A STRONG THUNDERSTORM WILL CONTINUE TO MOVE NORTH ACROSS SOUTH
CENTRAL GUADALUPE COUNTY AND NORTHWEST DE BACA COUNTY. THROUGH 500 PM
THIS STORM WILL PRODUCE HEAVY RAIN WITH UP TO ONE HALF INCH IN 30
MINUTES...HAIL TO ONE HALF INCH AND WIND GUSTS TO 50 MPH.

40
Special weather statement, May 6, 5:37 PM MST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
637 PM MDT FRI MAY 6 2005

NMZ005-012-070100-
CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS-
637 PM MDT FRI MAY 6 2005

A STRONG THUNDERSTORM WILL CONTINUE TO MOVE NORTHEAST ACROSS SOUTH
CENTRAL SAN MIGUEL COUNTY. THIS THUNDERSTORM MAY AFFECT TREMENTINA
AND VARIADERO. THROUGH 700 PM THIS STORM WILL PRODUCE HEAVY RAIN WITH
UP TO ONE HALF INCH IN 30 MINUTES...HAIL TO ONE HALF INCH AND WIND
GUSTS TO 50 MPH.

40
Special weather statement, May 6, 6:02 PM MST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
702 PM MDT FRI MAY 6 2005

NMZ005-012-070130-
CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS-
702 PM MDT FRI MAY 6 2005

A STRONG THUNDERSTORM WILL CONTINUE TO MOVE NORTHEAST ACROSS SOUTH
CENTRAL SAN MIGUEL COUNTY. THIS THUNDERSTORM MAY AFFECT CONCHAS
AROUND 720 PM MDT. THIS STORM WILL PRODUCE HEAVY RAIN WITH UP TO ONE
INCH IN 30 MINUTES...HAIL TO ONE HALF INCH IN DIAMETER AND WIND GUSTS
TO 50 MPH.

40
Special weather statement, May 6, 6:46 PM MST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
746 PM MDT FRI MAY 6 2005

NMZ006-012-070230-
CONCHAS LAKE/GUADALUPE COUNTY-HARDING COUNTY-

...A LINE OF STRONG THUNDERSTORMS MOVING ACROSS FAR EASTERN SAN
MIGUEL COUNTY...

AT 745 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH...HAIL TO ONE HALF INCH IN DIAMETER OR SLIGHTLY LARGER AND
FREQUENT LIGHTNING STRIKES...FROM 10 MILES SOUTH OF MOSQUERO TO 15
MILES EAST OF CONCHAS LAKE. MOVEMENT WAS NORTHEAST AROUND 30 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL SAN
MIGUEL COUNTY AND RURAL SOUTHERN HARDING COUNTY.
Special weather statement, May 6, 7:00 PM MST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
800 PM MDT FRI MAY 6 2005

NMZ006-007-013-070245-
FAR NORTHEAST PLAINS-HARDING COUNTY-QUAY COUNTY-

...STRONG THUNDERSTORM MOVING ACROSS FAR NORTHEAST QUAY COUNTY...

AT 759 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH...HAIL
TO ONE HALF INCH IN DIAMETER OR SLIGHTLY LARGER AND FREQUENT
LIGHTNING STRIKES...13 MILES WEST OF NARA VISA. MOVEMENT WAS
NORTHEAST AROUND 30 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHEASTERN UNION
COUNTY...RURAL NORTHEASTERN QUAY COUNTY AND RURAL FAR SOUTHEASTERN
HARDING COUNTY.
Special weather statement, May 6, 7:47 PM MST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
847 PM MDT FRI MAY 6 2005

NMZ004>007-070300-
FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-
SANGRE DE CRISTO MOUNTAINS-
847 PM MDT FRI MAY 6 2005

SEVERE THUNDERSTORM WATCH 221 WILL BE ALLOWED TO EXPIRE AT 900 PM
MDT FRIDAY EVENING FOR THE FOLLOWING AREAS

  COLFAX          HARDING         MORA            UNION

MARTIN

The radar

The Cannon AFB radar (KFDX), 140 km away, was scanning. The volume nearest the first event began at 02:49 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Union

When
May 6, 7:50 PM MST to 8:00 PM MST
Where
Union County, 6 mi S of Amistad
Measured
2 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.833, -103.150

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446235.